Alert archive / Mississippi / Flash Flood Warnings in 2000

Flash Flood Warning 21, NWS Jackson, MS

November 8, 2000Copiah County, Mississippi

NWS Jackson, MS issued this flash flood warning at Nov 8, 2000, 11:01 PM CST for Copiah County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2000, 11:01 PM CST (05:01 UTC)
Expired
Nov 9, 2000, 1:00 AM CST
In force
119 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Copiah County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 090505
FFWJAN
MSC029-090700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 100 AM CST

* AT 1101 PM CST...RADAR INDICATED A LARGE AREA OF HEAVY RAIN MOVING 
NORTHEAST ACROSS CENTRAL MISSISSIPPI. RAINFALL OF UP TO 6 INCHES HAS 
BEEN REPORTED OVER COPIAH THIS EVENING...RESULTING IN FLOODED 
ROADWAYS. FURTHER HEAVY RAINFALL WILL AGGRAVATE THE SITUATION AND 
RESULT IN FLOODING OF SMALL STREAMS AND CREEKS. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

74

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 9:15 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Nov 8, 9:15 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST WED NOV 8 2000

UPDATED ZONES DECREASE THE RAIN CHANCES IN THE FAR WESTERN ZONES.
ALSO REMOVED ANY REFERENCES TO TORNADO WATCH ^NUMBERS 787 AND 788 IN
WORDING.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Local storm report, Nov 8, 6:55 PM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0530 PM    CARLISLE                  MS   WIND DAMAGE
11/08/00   CLAIBORNE                      SHERIFF'S OFFICE REPORTED
                                          TREES DOWN

0621 PM    1 S BRANDON               MS   .75 INCH HAIL
11/08/00   RANKIN                         DIME HAIL REPORTED BY
                                          AMATEUR RADIO SPOTTER
                                          ALONG HWY 18

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 6:29 PM CSTSevere Thunderstorm WarningJANHinds, Madison46 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:35 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson115 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 10:38 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln47 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:00 AM CSTSevere Thunderstorm WarningJANMarion30 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min
Nov 9, 2:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.